Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2012, 4:45 PM CDT for Hancock County, Winnebago County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 8, 2012, 5:21 PM CDT
- In force
- 36 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IA, Winnebago County, IA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WUUS53 KDMX 082145 SVRDMX IAC081-189-082230- /O.NEW.KDMX.SV.W.0157.120808T2145Z-120808T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 445 PM CDT WED AUG 8 2012 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA... WINNEBAGO COUNTY IN NORTH CENTRAL IOWA... * UNTIL 530 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BUFFALO CENTER...OR 27 MILES NORTHEAST OF ALGONA...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FOREST CITY...LAKE MILLS...THOMPSON...LELAND AND FOREST CITY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4343 9350 4320 9350 4326 9396 4344 9392 TIME...MOT...LOC 2145Z 279DEG 13KT 4334 9381 WIND...HAIL 60MPH 1.00IN $$
3 follow-up statements
505 WWUS53 KDMX 082200 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 500 PM CDT WED AUG 8 2012 IAC081-189-082230- /O.CON.KDMX.SV.W.0157.000000T0000Z-120808T2230Z/ HANCOCK IA-WINNEBAGO IA- 500 PM CDT WED AUG 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WINNEBAGO AND NORTHEASTERN HANCOCK COUNTIES UNTIL 530 PM CDT... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF FOREST CITY...OR 30 MILES NORTHEAST OF ALGONA...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FOREST CITY...LAKE MILLS...LELAND AND FOREST CITY AIRPORT. LAT...LON 4325 9384 4343 9374 4343 9350 4320 9350 TIME...MOT...LOC 2200Z 279DEG 13KT 4333 9374 WIND...HAIL 60MPH 1.00IN $$
209
WWUS53 KDMX 082210
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT WED AUG 8 2012
IAC081-082220-
/O.CAN.KDMX.SV.W.0157.000000T0000Z-120808T2230Z/
HANCOCK IA-
510 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4343 9350 4326 9350 4326 9351 4326 9370
4340 9371
TIME...MOT...LOC 2210Z 270DEG 20KT 4334 9361
$$
IAC189-082230-
/O.CON.KDMX.SV.W.0157.000000T0000Z-120808T2230Z/
WINNEBAGO IA-
510 PM CDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WINNEBAGO COUNTY UNTIL 530 PM CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF FOREST CITY...OR 26 MILES NORTHWEST OF MASON CITY...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE MILLS.
LAT...LON 4343 9350 4326 9350 4326 9351 4326 9370
4340 9371
TIME...MOT...LOC 2210Z 270DEG 20KT 4334 9361
WIND...HAIL 60MPH 1.00IN
$$141
WWUS53 KDMX 082221
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
521 PM CDT WED AUG 8 2012
IAC189-082232-
/O.CAN.KDMX.SV.W.0157.000000T0000Z-120808T2230Z/
WINNEBAGO IA-
521 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4343 9350 4326 9350 4326 9351 4326 9370
4340 9371
TIME...MOT...LOC 2222Z 270DEG 20KT 4334 9352
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:20 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 8, 3:20 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 320 PM CDT WED AUG 8 2012 .SHORT TERM /TONIGHT/... WELL ADVERTISED SHORTWAVE PUSHING SOUTH ALONG UPPER LEVEL RIDGE HAS ALLOWED FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN PORTION OF THE CWA. FORCING WITH WAVE WILL CONTINUE THROUGHOUT THE OVERNIGHT...THOUGH ANTICIPATE THE PUSH TO REMAIN EASTWARD...MORE IN LINE WITH UPPER LEVEL FLOW. IN ADDITION...SECONDARY PUSH OF DEVELOPMENT CURRENTLY LOCATED IN EASTERN SD WILL DIG SE AS WELL. HAVE THEREFORE TRENDED HIGHEST POPS THROUGHOUT THE OVERNIGHT FARTHER EAST AND NORTH....WITH PRECIPITATION ENDING QUICKLY BEHIND SYSTEM. OVERNIGHT TEMPERATURES TRICKY WITH ONGOING PRECIPITATION AND CLOUD COVER...BUT HAVE KEPT TEMPERATURES IN LINE WITH GOING FORECAST. COULD SEE AREAS OF FOG IN THE MORNING WITH LOW LEVEL MOISTURE...BUT NOT ENOUGH CONFIDENCE WITH WINDS LOOKING TO REMAIN UP AND CLOUD COVER TO INCLUDE MENTION ATTM. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... MODERATELY ACTIVE NORTHWEST FLOW PATTERN WILL PRODUCE A COUPLE OF CHANCES FOR SCATTERED PRECIPITATION INTO NEXT WEEK...WITHOUT A LOT OF HEAT. SHORT WAVE AND VORTICITY CENTER PRODUCING CURRENT PRECIPITATION SHOULD MOSTLY EXIT SOUTHEASTERN PORTIONS OF FORECAST AREA BY THURSDAY MORNING. SECOND STRONG UPPER CIRCULATION CENTER OR CLOSED LOW WILL DROP SOUTH FROM THE MINNESOTA ARROWHEAD THURSDAY MORNING TO SOUTHERN LAKE MICHIGAN BY THURSDAY MIDNIGHT. FORCING FROM THIS FEATURE MAY BRUSH THE MASON CITY AND WATERLOO AREAS THURSDAY AFTERNOON...BUT STRONG LOW-LEVEL COLD AND DRY ADVECTION DOES NOT FAVOR MUCH DEVELOPMENT OF CONVECTION. SO ONLY LOW PROBABILITIES FOR MEASURABLE PRECIPITATION OVER THE EASTERN FORECAST AREA THURSDAY. FAIRLY STRONG LOW-LEVEL COOL FLOW WILL ALSO HOLD DOWN TEMPERATURES IN THE 70S FOR MUCH OF THE DAY. BREEZY CONDITIONS SHOULD KEEP TEMPERATURES FROM DROPPING TOO MUCH THU NIGHT...BUT IDEAL CONDITIONS WITH LIGHT WINDS TO SEE SOME 40S AGAIN NORTH AND EAST OF DES MOINES BY SAT MORNING. ANOTHER WEAK SYSTEM FROM THE DAKOTAS WILL BRING IN PRECIPITATION CHANCES AGAIN SATURDAY NIGHT AND SUNDAY. TIME AVAILABLE FOR MOISTURE RETURN WILL BE LIMITED WITH THE SYSTEM...SO MOSTLY LIGHTER RAINFALL AMOUNTS ARE ANTICIPATED. MOST OF THE RAIN SHOULD MOVE SOUTHEAST BY SUNDAY NOON. 12Z GFS MODEL SOLUTION FOR THIS FEATURE APPEARS TO OVERDEVELOP THE SURFACE LOW...SLOWING AND OVERINTENSIFYING THE SYSTEM IN GENERAL...SO IT WAS LARGELY DISCOUNTED FOR DETAILS. A BREAK IN THE WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. BY WEDNESDAY...IT LOOKS LIKE ANOTHER SYSTEM WILL APPROACH FROM THE WEST-NORTHWEST. TIMING ON IT IS STILL IN QUESTION...BUT IT LOOKS LIKE A STRONGER SURFACE SYSTEM IS LIKELY IN THE EARLY WEDNESDAY TO THURSDAY TIME FRAME...ALONG WITH STRONGER THUNDERSTORM POTENTIAL. && .AVIATION...08/18Z SHORTWAVE CONTINUES TO PUSH SE ACROSS IA...BRINGING A LINE OF THUNDERSTORMS. ANTICIPATE THIS TO AFFECT KFOD...AND KDSM. HOWEVER...HAVE LITTLE CONFIDENCE IN TS REACHING FAR ENOUGH NORTH TO AFFECT KMCW/KALO AND PERSISTING TO AFFECT KOTM. HAVE MENTIONED VCSH HOWEVER AT THESE LOCATIONS AND COULD SEE SOME VCTS. IF A STORM DOES AFFECT A SITE COULD SEE PERIODS OF MVFR AND IFR CEILINGS AND VISIBILITIES. BUT AGAIN...WITH SCATTERED NATURE OF STORMS DO NOT HAVE HIGH CONFIDENCE. BEHIND SYSTEM...WINDS WILL SHIFT TO THE NORTH. COULD SEE FG OR BR AT SITES IN THE MORNING...BUT DOES LOOK LIKE WINDS WILL STAY UP HELPING TO LIMIT THAT POTENTIAL EXCEPT AT KOTM WHERE HAVE TRENDED VISIBILITIES DOWN TOWARDS 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...DONAVON AVIATION...AWB
Hazardous weather outlook, Aug 8, 4:44 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 444 PM CDT WED AUG 8 2012 IAZ004>007-015>017-023>028-033>039-092145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 444 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. AN ISOLATED SEVERE STORM MAY OCCUR WITH WINDS AND HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WELL EAST OF INTERSTATE 35 ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST SATURDAY NIGHT INTO EARLY SUNDAY...AND AGAIN TOWARD WEDNESDAY. THE THREAT FOR SEVERE WEATHER IS LOW OVER THE WEEKEND...BUT WILL NEED TO BE MONITORED AS THE WEDNESDAY SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AFTER 6 PM. IAZ044>050-057>062-070>075-081>086-092>097-092145- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 444 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A COUPLE OF ROUNDS OF THUNDERSTORMS ARE LIKELY INTO THE OVERNIGHT. A FEW THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WELL EAST OF INTERSTATE 35 ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST SATURDAY NIGHT INTO EARLY SUNDAY...AND AGAIN TOWARD WEDNESDAY. THE THREAT FOR SEVERE WEATHER IS LOW OVER THE WEEKEND...BUT WILL NEED TO BE MONITORED AS THE WEDNESDAY SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. AWB/JUNGBLUTH
In the hours before
Special weather statement, Aug 8, 4:07 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 407 PM CDT WED AUG 8 2012 IAZ048-059-060-072-073-082315- STORY-DALLAS-POLK-MADISON-WARREN- INCLUDING THE CITIES OF...AMES...ADEL...DES MOINES...WINTERSET... INDIANOLA 407 PM CDT WED AUG 8 2012 ...RAPID RAINFALL COULD LEAD TO LOCALIZED AREAS OF URBAN FLOODING... STORMS WITH HEAVY RAINFALL WILL PUSH EASTWARD ACROSS CENTRAL IOWA. RAINFALL RATES COULD BE AS HIGH AS ONE INCH IN AN HOUR. RAPID AND INTENSE RAINFALL COULD LEAD TO LOCALIZED AREAS OF FLOODING...ESPECIALLY IN URBAN AREAS. STORMS WILL PUSH THROUGH QUICKLY...PROLONGED RAINFALL IS NOT EXPECTED. USE EXTREME CAUTION WHILE DRIVING...ESPECIALLY WITH CITIES. TURN AROUND. DO NOT DROWN.
Local storm report, Aug 8, 4:13 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL URBANDALE 41.64N 93.74W
08/08/2012 M1.00 INCH POLK IA TRAINED SPOTTER
&&
DEROYLocal storm report, Aug 8, 4:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
415 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 2 E URBANDALE 41.64N 93.71W
08/08/2012 E70 MPH POLK IA AMATEUR RADIO
WIND ACCOMPANIED BY QUARTER HAIL
&&
CCOGILLocal storm report, Aug 8, 4:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL GRIMES 41.66N 93.79W
08/08/2012 E1.00 INCH POLK IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED QUARTER SIZED HAIL IN
GRIMES.
0359 PM HAIL 3 NE DES MOINES 41.60N 93.58W
08/08/2012 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL RANGING UP TO QUARTER SIZED
ALONG WITH STRONG WIND GUSTS. MULTIPLE BRANCHES DOWN UP
TO 6-8 INCHES IN DIAMETER. MINOR HAIL DAMAGE TO VEHICLES.
ALSO LOW LYING INTERSECTIONS IMPASSIBLE DUE TO STANDING
WATER FROM HEAVY RAINS.
&&
LEELocal storm report, Aug 8, 4:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST 2 NW CLIVE 41.63N 93.80W
08/08/2012 M50 MPH POLK IA MESONET
&&
CCOGILLocal storm report, Aug 8, 4:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 SSE BREDA 42.12N 94.94W
08/08/2012 E1.25 INCH CARROLL IA OTHER FEDERAL
NSSL SHAVE REPORT
0227 PM HAIL 4 SE BREDA 42.14N 94.92W
08/08/2012 E0.88 INCH CARROLL IA 911 CALL CENTER
0228 PM HAIL 2 E BREDA 42.18N 94.94W
08/08/2012 E1.00 INCH CARROLL IA TRAINED SPOTTER
0239 PM HAIL SCRANTON 42.02N 94.55W
08/08/2012 E1.00 INCH GREENE IA PUBLIC
0325 PM TSTM WND GST 3 SSE BEAVER 42.00N 94.12W
08/08/2012 E60.00 MPH BOONE IA EMERGENCY MNGR
WIND WAS ACCOMPANIED BY PEA TO DIME HAIL
0337 PM HAIL DALLAS CENTER 41.68N 93.98W
08/08/2012 E0.88 INCH DALLAS IA FIRE DEPT/RESCUE
BRIEF PERIOD OF HAIL
0355 PM TSTM WND GST SSW CLIVE 41.60N 93.77W
08/08/2012 E65.00 MPH POLK IA TRAINED SPOTTER
0357 PM TSTM WND GST WEST DES MOINES 41.57N 93.75W
08/08/2012 E60.00 MPH POLK IA TRAINED SPOTTER
AT INTERSECTION OF 68TH AND DOUGLAS...NUMEROUS 2 INCH
DIAMETER LIMBS DOWN WITH WINDS ESTIMATED IN EXCESS OF 60
MPH.
0359 PM HAIL 3 NE DES MOINES 41.60N 93.58W
08/08/2012 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL RANGING UP TO QUARTER SIZED
ALONG WITH STRONG WIND GUSTS. MULTIPLE BRANCHES DOWN UP
TO 6-8 INCHES IN DIAMETER. MINOR HAIL DAMAGE TO VEHICLES.
ALSO LOW LYING INTERSECTIONS IMPASSIBLE DUE TO STANDING
WATER FROM HEAVY RAINS.
0402 PM TSTM WND GST WEST DES MOINES 41.57N 93.75W
08/08/2012 E70.00 MPH POLK IA NWS EMPLOYEE
WINDS ESTIMATED IN EXCESS OF 70 MPH. EXTREME RAINFALL
RATES AS WELL.
0402 PM TSTM WND GST 1 NNW DES MOINES 41.59N 93.63W
08/08/2012 E65.00 MPH POLK IA BROADCAST MEDIA
AT KCCI STUDIO
0404 PM HAIL URBANDALE 41.64N 93.74W
08/08/2012 M1.00 INCH POLK IA TRAINED SPOTTER
0404 PM HAIL GRIMES 41.66N 93.79W
08/08/2012 E1.00 INCH POLK IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED QUARTER SIZED HAIL IN
GRIMES.
0406 PM TSTM WND GST 6 NW DES MOINES 41.64N 93.69W
08/08/2012 M66.00 MPH POLK IA TRAINED SPOTTER
0409 PM TSTM WND GST 2 E URBANDALE 41.64N 93.71W
08/08/2012 E70.00 MPH POLK IA AMATEUR RADIO
WIND ACCOMPANIED BY QUARTER HAIL
0417 PM TSTM WND GST 2 NW CLIVE 41.63N 93.80W
08/08/2012 M50.00 MPH POLK IA MESONET
&&
DEROYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 45 min |
| Aug 8, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 45 min |
| Aug 8, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 53 min |
| Aug 8, 3:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 43 min |
| Aug 8, 3:09 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 51 min |
| Aug 8, 3:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 30 min |
| Aug 8, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 38 min |
| Aug 8, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 29 min |
| Aug 8, 4:48 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 27 min |
| Aug 8, 6:05 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin | 25 min |
| Aug 8, 6:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.